Ask a nurse

Do you have a question about cancer? Our Digital Nurse Ellen or one of our specialist nurses will aim to respond within 2 working days.

Chemo and swollen upper abdomen

Python98
Posted by

My husband is 1 week into his first chemo of capox he is also on a lot of other meds for pain. Today we have noticed his abdomen min just below his sternum is swollen he has no pain from this and feels no different is this a side effect of the chemo?

thank you 

jayne 

Ellen M-Macmillan
Posted by

Hi Jayne (),

Thanks for getting in touch with us.

It’s difficult for us to say whether the swelling in your husband’s abdomen is related to his CAPOX chemotherapy. We always advice that if anymore has any new, persistent or worsening symptoms that they let their team know so that they can be properly assessed.

Your husband will have been given a 24-hour contact number, it’s important that you give them a call today.

Please don’t hesitate to get back in touch with us and let us know how he gets on.

Best wishes and take care.

Ellen-Macmillan Online Digital Nurse Specialist.